Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 56, NWS Shreveport, LA

April 6, 2003De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 3:58 PM CDT for De Soto Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2003, 3:58 PM CDT (20:58 UTC)
Expired
Apr 6, 2003, 4:45 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County De Soto Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 10:30 AM CDTTornado WatchSPC6 hr
Apr 6, 3:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
2.5
Supercell composite
20.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 062058
SVRSHV
LAC031-062145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SUN APR 6 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA

* UNTIL 445 PM CDT

* AT 355 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF
  STONEWALL...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEWALL AT 415 PM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 445 PM CDT.

LAT...LON 3205 9398 321

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:20 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 11:20 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT SUN APR 6 2003

UPDATED ZONES TO INCLUDE TORNADO WATCH AND UP POPS TO CONDITIONAL
IN ALL AREAS BUT SOUTHEAST. STORMS HAVE DEVELOPED AHEAD OF DRY LINE
IN NORTHEAST TEXAS AND ARE MOVING EASTWARD. THIS MAY NOT BE THE ONLY
ACTIVITY FOR THE DAY...WHICH WILL DEPEND ON PROGRESS OF THE DRY
LINE.  ATMOSPHERE EXTREMELY UNSTABLE...WITH STRONG WIND SHEAR.
TEMPS LOOKED OK FOR MOST PART...BUT WITH WARM FRONT STILL IN
NORTHERN PORTIONS OF CWA...WILL LOWER HIGHS JUST A BIT ACROSS
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.SHV...NONE.

14
Hazardous weather outlook, Apr 6, 12:00 PM CDT, 3 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE
EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS
THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN
AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE
HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF
NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON
MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA
THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 6, 10:30 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    STRONG                    AR   1.00 IN HAIL. REPORTED BY
04/06/03   UNION                          GENERAL PUBLIC.

20
Special weather statement, Apr 6, 12:34 PM CDT, 3 hours 24 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SUN APR 6 2003

...TORNADO WATCH IS IN EFFECT UNTIL 4 PM...

A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4
PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO
SITUATION.

STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS
AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE
SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE
AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND
NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER
WARNINGS.
Local storm report, Apr 6, 12:45 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    RICHWOOD                    LA   0.88 IN HAIL. REPORTED
04/06/03   OUACHITA                         BY LAW ENFORCEMENT.

20
Local storm report, Apr 6, 2:50 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN APR 6 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 PM    LANEVILLE                 TX   WIND DAMAGE
04/06/03   RUSK                           TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0120 PM    3 NW TATUM                TX   WIND DAMAGE
04/06/03   RUSK                           ROOF DAMAGE ON HOUSE ON
                                          STATE HWY 149. REPORTED
                                          BY GENERAL PUBLIC.

0120 PM    TATUM                     TX   WIND DAMAGE
04/06/03   RUSK                           TREES DOWN ON SEVERAL
                                          HOUSES. REPORTED BY GENERAL
                                          PUBLIC.

0130 PM    2 N BECKVILLE             TX   WIND DAMAGE
04/06/03   PANOLA                         TREES DOWN IN HARRIS
                                          CHAPEL NORTH OF BECKVILLE.
                                          REPORTED BY LAW ENFORCEMENT.

0135 PM    CLAYTON                   TX   WIND DAMAGE
04/06/03   PANOLA                         TREES DOWN ON HWY 315.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0145 PM    CARTHAGE                  TX   WIND DAMAGE
04/06/03   PANOLA                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:22 AM CDTSevere Thunderstorm WarningSHVBienville53 min
Apr 6, 7:38 AM CDTSevere Thunderstorm WarningSHVClaiborne67 min
Apr 6, 7:50 AM CDTSevere Thunderstorm WarningSHVJackson55 min
Apr 6, 8:00 AM CDTSevere Thunderstorm WarningSHVLincoln30 min
Apr 6, 8:01 AM CDTSevere Thunderstorm WarningSHVOuachita59 min
Apr 6, 8:28 AM CDTSevere Thunderstorm WarningSHVUnion62 min
Apr 6, 9:17 AM CDTSevere Thunderstorm WarningSHVOuachita58 min
Apr 6, 10:42 AM CDTSevere Thunderstorm WarningSHVOuachita18 min
Apr 6, 3:05 PM CDTSevere Thunderstorm WarningSHVUnion55 min
Apr 6, 3:19 PM CDTSevere Thunderstorm WarningSHVBienville56 min
Apr 6, 4:14 PM CDTTornado WarningSHVJackson46 min
Apr 6, 4:54 PM CDTSevere Thunderstorm WarningSHVOuachita51 min
Apr 6, 5:23 PM CDTSevere Thunderstorm WarningSHVSabine52 min
Apr 6, 5:56 PM CDTSevere Thunderstorm WarningSHVNatchitoches64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.